Florida, 2009Lightning Strike in Florida, July 10, 2009
July 10, 2009 · NWS JAX · 1 event in 1 county or zone
S. and an upper level trough was pushing offshore of the Atlantic seaboard.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 4
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large upper level high pressure system was over the U.S. and an upper level trough was pushing offshore of the Atlantic seaboard. A quasi-stationary surface front was across north Florida and became diffuse. Scattered afternoon storms developed over an unstable airmass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 10, 8:40 AM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 10, 8:40 AM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 AM EDT FRI JUL 10 2009
.SHORT TERM...COMPLICATED WX PATTERN SHAPING UP FOR TODAY. E COAST
UPPER TROF HAS SHIFTED SE AND NOW EXTENDS FROM OFF THE SE GA COAST
TO OUR SW ZONES. SFC COLD FRONT IS ACROSS EXTREME N FL FROM NEAR THE
JAX AREA TO LAKE CITY. DEW POINTS ARE IN THE UPPER 60S N OF THE
FRONT AND LOWER 70S S OF THE FRONT. EARLY MORNING TSTMS MOVED E TO
NEAR RAINBOW LAKES ESTATES...BUT THESE HAVE DISSIPATED. OTHER ISOLD
STORMS ARE MOVING SW ALONG THE ATLC COAST IN ASSOCIATION WITH
INSTABILITY AND POSITIVE VORTICITY ADVECTION NEAR THE UPPER TROF
AXIS. EXPECT ACTIVITY TO CONTINUE NEAR THE ATLC COAST THRU THE
REMAINDER OF THE MORNING HOURS WITH TSTMS DEVELOPING NEAR AND S OF
FRONT DURING THE LATE MORNING AND AFTN. LOWEST POPS SHOULD BE OVER
THE NW ZONES. GRID DEPICTION SEEMS TO HAVE THIS WELL COVERED. WILL
LIKELY INCLUDE STRONG TSTM VERBIAGE FOR S ZONES DUE TO COLDER 500MB
TEMPS...HIGH OVERALL CAPE AREA...MORE MID-LEVEL SHEAR AND DRY AIR
ALOFT.
&&
.AVIATION...STILL DEALING WITH LOW CIGS AS WELL AS REDUCED VSBYS AT
KJAX. HAVE INCLUDED EARLIER THUNDER AT KJAX TO ACCOUNT FOR STORMS
MOVING DOWN THE COAST.
&&
.MARINE...MAY TWEAK GA OFFSHORE SEAS DOWN ABOUT A FOOT. OTHERWISE...
FORECAST IS ON TRACK.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
CARROLL/KERNS
Hazardous weather outlook, Jul 10, 5:00 AM EST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EDT FRI JUL 10 2009
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-110930-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
600 AM EDT FRI JUL 10 2009
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON...
...A MODERATE RISK OF RIP CURRENTS OVER SOUTHEAST GEORGIA BEACHES
TODAY...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY
DUE TO A FRONTAL BOUNDARY IN THE AREA. SHOWERS AND THUNDERSTORMS
THAT DEVELOP THIS MORNING WILL BE NEAR THE COASTAL AREAS...THEN THEY
WILL GRADUALLY MOVE SOUTHWEST AND DEVELOP TOWARD THE INLAND SECTIONS
THIS AFTERNOON AND EVENING. BEST THUNDERSTORM CHANCES WILL BE IN
NORTHEAST FLORIDA WHERE THE STRONGEST STORMS THIS AFTERNOON WILL BE
CAPABLE OF PRODUCING GUSTY WINDS OVER 50 MPH...LOCALLY HEAVY
RAINFALL...AND HAIL. STRONG THUNDERSTORMS THAT FORM OVER THE COASTAL
WATERS TODAY WILL ALSO BE CAPABLE OF PRODUCING WATERSPOUTS.
AREAS OF FOG ARE EXPECTED EARLY THIS MORNING. VISIBILITIES OVER
INLAND AREAS WILL BRIEFLY BE REDUCED TO BELOW 1 MILE IN ISOLATED
LOCATIONS THROUGH ABOUT 9 AM.
A MODERATE RISK OF RIP CURRENTS IS EXPECTED OVER THE SOUTHEAST
GEORGIA BEACHES DUE TO NORTHEAST FLOW AND INCREASED SURF.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
DRIER AIR WILL FILTER INTO AREA ON SATURDAY AND SUNDAY RESULTING IN
LOWER CHANCES OF THUNDERSTORMS. NEXT WEEK WILL SEE SCATTERED
THUNDERSTORMS EACH DAY MAINLY IN THE AFTERNOON AND EVENING HOURS.
AN ONSHORE FLOW AND LARGER SURF CONDITIONS ON SATURDAY MAY ENHANCE
THE RIP CURRENT THREAT AT AREA BEACHES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ARS
In the hours before
Local storm report, Jul 10, 8:43 AM EST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
943 AM EDT FRI JUL 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 4 W LIVE OAK 30.29N 83.05W
07/09/2009 SUWANNEE FL UTILITY COMPANY
TREES FALLING ON POWER LINES CAUSED POWER OUTAGES.
&&
MTRABERTLocal storm report, Jul 10, 9:33 AM EST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1033 AM EDT FRI JUL 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 6 WNW FERNANDINA BEACH 30.68N 81.54W
07/09/2009 NASSAU FL DEPT OF HIGHWAYS
THE NASSAU COUNTY ROAD DEPARTMENT REPORTED NUMEROUS TREES
WERE BLOWN DOWN ALONG CHESTER RIVER ROAD. THE TIME OF THE
EVENT WAS BASED ON RADAR.
&&
AENYEDILocal storm report, Jul 10, 9:48 AM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1048 AM EDT FRI JUL 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG HICKOX 31.15N 82.00W
07/09/2009 BRANTLEY GA COUNTY OFFICIAL
TREES WERE BLOWN DOWN ACROSS HICKOX. ONE WAS BLOCKING A
PORTION OF STEVEN PARK ROAD.
&&
AENYEDILightning, Flagler
- When
- July 10, 11:58 AM EST
- Where
- Flagler County, 0.69 mi S of Flagler Beach
- Injuries
- 4 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 29.470, -81.130
Lightning struck the construction crane on the Flagler Beach Pier. Four workers received a slight electric jolt.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Wisconsin, July 10, 20091 death · $15,000 · 1 event
- Damaging Winds in Iowa, July 10, 2009$354,000 · 57 kt wind · 13 events
- Damaging Wind in Iowa, July 10, 2009$605,000 · 70 kt wind · 1 event
- Flash Flooding and Flooding in Iowa, July 10 to 11, 2009$140,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Kansas, July 10, 2009$60,000 · 1 in hail · 5 events
- Hail in Nebraska, July 10, 2009$50,000 · 2.25 in hail · 3 events
- Damaging Winds and Lightning Strikes in Arizona, July 10, 2009$37,000 · 61 kt wind · 4 events
- Hail and Damaging Winds in Missouri, July 10, 2009$1,000 · 1.25 in hail · 14 events
- Damaging Wind in Indiana, July 10, 2009$15,000 · 52 kt wind · 1 event
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 10, 20093 events
- Hail in Colorado, July 10, 2009$1,000 · 2 in hail · 3 events
- Damaging Winds in Kansas, July 10, 200952 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 173222.